Hi, I was recently put on antibiotics to clear up a sebaceous cist, and after having vigorous sex with my boyfriend, I noticed am itching and burning pain around the vulva and when I urinate. I spoke to my mother, and she recommended using canesten cream, as it sounded like Thrush to her. The cream has helped the burning sensation around my inner lips, and it's more comfortable to sit down, and go to the loo, however, there is still a lessened burning sensation upon urinating and after personal examination, I can see small bumps almost inside the vaginal opening - a lot like sandpaper. They aren't like cauliflower lumps as in blisters and warts, its all around the vaginal opening that stretches if that makes sense. I have bought self-medication and a tablet and pessary as I have had thrush before, however, am concerned about the bumps. Could this just be down the friction?
Welcome to ehealthforum.
The symptoms that you describe does not sound like a simple thrush infection. You should consider getting an examination done by a gynecologist and request for a vaginal smear test to identify causative agent. The 'small bumps' could be due to friction and irritation or due to infection. A closer look while examination will help to tell you the probable cause.
Get started on treatment as indicated by examination and investigation findings. Get your partner also treated simultaneously to avoid chances of re-infection. Avoid having intercourse while being on treatment course.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Vaginal and Uterus Health , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.